advertisement
Question
Posted by: squirrel | 2003/03/04

injectable

hello doc
from being on triphasil, then melodene, then back to triphasil (accumatively a couple of years) i went directly on to the injection. (thank you for your reply about my earlier questions regarding this & side effects of it.) i had the first one on 04/01/2003 and am due for the second on 29/03/2003, but am thinking of giving it a miss. how long would it take for my period to return after just one injection? (i know it is said that it takes between 6 & 12 months for your period to return, but after only one injection?) when should one, after having stopped injections, start with a different type of contraception? what do you deem the best/safest contraceptive - least harmful to the system (surely all these chemicals can't be good for my body)?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The time for return of periods is variable. It is likely that your period will return earlier than six months as you have only had one injection, but this varies from person to person. You will be protected until the 29/3, thereafter you should use contraception of whatever kind you have decided on if you wish to avoid pregnancy.
The oral contraceptive, injectable and IUCD are all very effective. The risks you take must be weighed up against the risks of unwanted pregnancy. There is a good contraceptive site under the A-Z of diseases where you can read about the pros and cons of the different contraceptive options.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement